Jump to content
CrazyBoards.org

Recommended Posts

Since upping my lamictal dose (only to 75) I gradually noticed increading strange muscular pains and cramps, akin to what I imagine arthritis to be like. I obviously have noticed that lamictal side effects tend to dissipate after a while after a dosage change, and of course had much more intense pains, headaches and other such things around the increase time howhever these particular ones appeared after the initial S/E subsided and have progressively worsened. These are focused on my legs, primarily my calf and knee joints, and have affected my gait. Alongside this I've notices strange muscular twitches and sharp pains, primarily in the leg areas but occasionally other muscle areas.

I have noticed there is some info and muscle pain does seem to be a known side effect of lamictal, but was wondering if anyone has experience in treating this? Am wondering whether to reduce dose, which is a difficult choice as 75 is the highest dose I've been able to tolerate and is still pretty subtherapeutic.

I should probably note on the list of odd side effects that I also have a crazy range of odd head, neck and jaw pains, alongside ocular aura w/out migraine (like a dull pain behind the eye accompanied with a feeling of a round orb or spot sorta behind vision), although these are harder to pin on the lamictal... Fun times...

 

Share this post


Link to post
Share on other sites

Muscle stiffness is very common. I remember having a lot of it at the lower doses you’re describing. I found that hot baths and showers helped, as did light, gentle stretching. 

It felt to me as if all of my muscles had been starched, and it sucked, but it did go away.

  • Like 1

Share this post


Link to post
Share on other sites

Became so painful and unbearable that I reduced dosage. Much better but mind you I’m only at 50mg so going to need to add something else as it appears I can’t tolerate high doses of Lamictal. Three attempts (years apart) to go up to 75/100 with severe headaches, cognitive issues and muscle aches even 2 months after titration up. Strange on such a low dose. 

Now back on the merry go round trying to find something effective for anxiety that doesn’t also send me hypo...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By bpjett
      Doctor has me on
      200mg Lamictal [100mg bid]
      &
      750 mg Depakote [250mg tid] 
      When I when to the pharmacy, they said there was a RED ALERT. I know that Depakote decreases the clearance of Lamictal, my question is by how much? Anyone know? Does the dosage of Depakote matter? Like if I went to 1000mg of Depakote would that increase my Lamictal level even more?
    • By Blahblah
      Forgot to take Lamictal yesterday (I took my other meds). Holy Hell, I took my dose today (on schedule) and I STILL feel awful!!  I've only been on 100mg....I thought Lamictal had a super-long half-life? Yesterday went like this:
      10am - up, had breakfast
      11am – slight Brain “swishes” started (was out the entire day)
      12pm – Stronger Brain zaps start
      1:30pm – Lunch (meat, salad/veg)
      2:30pm – Sudden extreme exhaustion
      4pm - more brain zaps =>  ZAP ZAP ZAP! 🤯
      7pm - Irritability starts
      11pm – Tea, bedtime, could not fall asleep (I haven't had insomnia in 2+ years)
      ...Night sweats…Restless legs.....
      12am – Ruminations, feel weepy
      ..Insomnia ensues…(Toss & turn, sweaty/achey all night)
      It's now 12pm,and I am STILL having brain zaps! I worry I’ll never be able ever taper, switch from, or withdraw from this med. You probably think well, with MI, WHY would you ever go off it? For me, longterm, these meds are band-aids. There is always a price.  Ok, maybe great at preventing acute/severe depression, but as a result, they rob me of any spark, joy, elation, happiness, libido, sexual sensation/response, feelings of reward, love.... This disturbs me. I used to know what positive emotions felt like…
      So I’m stable, existing.....but still lacking will or any interest in living....
    • By mikl_pls
      I just started Nuvigil yesterday (200 mg in the morning) and after about an hour or so after my first dose, I noticed the onset of a very bad headache (not quite migraine quality, but pretty close to it). I've taken Nuvigil before, but only when it was brand name, and I was on 250 mg. Now I have generic made by Aurobindo.
      Has anyone who has taken this medicine experienced this?
    • By mjs190
      I'm currently on a cocktail of Seroquel XR at 600 mg and Lamictal at 150 mg. My Seroquel dose got this high because of a mixed episode, so as of now, thats likely where I'll stay for a while to keep things stable. I was at 400 mg which not only lacked the sedation of lower doses, but also came with a lessened appetite. But that all came back when I bumped up to 600 mg.
      I've put on 10-ish pounds or so in a month, and I'm not thrilled. I asked my doctor for a Metformin Rx to help with the metabolic side effects. She was hesitant, but agreed I may need something and actually leaned more towards Topamax instead. She wants me to try 1 more month of dieting and exercise to see if I can manage without adding another med.
      Now I'm leaning towards Topamax, since maybe it could have mood stabilizing properties to it, in addition to curbing appetite and helping me lose weight. I'm not overweight by any means, but I'm definitely hyper-vigilant about my body and tend to...obsess. 
      Has anyone taken Topamax and found that it (1) helped with appetite or weight control and (2) had positive effects on their illness?
    • By lunafox
      Hello all, I'm looking for some med experience/anecdotes!
      I am bipolar and also have anxiety, ADHD, and PTSD. Currently I'm taking Lamictal (400mg/day), Geodon (80mg/day), and Adderall (25mg/day). I'm looking to change it up because I am seriously struggling with the side effects. Since starting Geodon I am tired all the time (it doesn't help that I'm in the midst of a depressive episode) and I've gained 20+ pounds in two months. I think it's helping with the manic side (or maybe that's just because of the depressive episode I'm in?) but I can't deal with these side effects. The Adderall works great for my ADHD but I think it's making me too edgy/irritable for my liking. On top of it I have been having terrible anxiety lately.
      I'm meeting with a new PMHNP next week and I like to research my med options ahead of time so that I feel more informed and can advocate for myself. I'm interested in Wellbutrin because it doesn't have weight gain associated with it, it helps with binge eating and supposedly helps you quit smoking (both current concerns of mine), and can work for both depression and ADHD. I'm also interested in Buspar as a possible anxiety med? I like that it also isn't associated with weight gain and that it isn't supposed to be sedating.

      I've also taken Abilify in the past (before I took Geodon) and didn't experience any terrible side effects other than it making me sleepy but maybe combined with the right thing that wouldn't be as much of an issue?
      Anyone have experience with this combo or a similar one? Any and all feedback appreciated! The med game is so overwhelming.
       
×
×
  • Create New...